Alert archive / Minnesota / Frost Advisories in 2011
Frost Advisory 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at May 26, 2011, 2:54 PM CDT for Beltrami County, Hubbard County, Lake of the Woods County, Minnesota. It took effect at May 27, 2011, 1:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2011, 2:54 PM CDT (19:54 UTC)
- In effect from
- May 27, 2011, 1:00 AM CDT
- Expired
- May 27, 2011, 3:57 AM CDT
- In force
- 3 hr
- Issued by
- NWS Grand Forks, ND
Counties Beltrami County, MN, Hubbard County, MN, Lake of the Woods County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 186 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 7.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -119 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
636 WWUS73 KFGF 261954 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 254 PM CDT THU MAY 26 2011 ...AREAS OF FROST TONIGHT OVER PARTS OF NORTHWEST MINNESOTA... .A VERY DRY AIRMASS THIS EVENING ALONG WITH A MOSTLY CLEAR SKY AND LIGHT WIND WILL ALLOW TEMPERATURES TO DROP QUICKLY OVER MUCH OF NORTHWEST MINNESOTA. THE AREAS FROM BAUDETTE TO WASKISH...BEMIDJI TO PARK RAPIDS WILL SEE THE COOLEST TEMPERATURES WITH LOW TEMPERATURES IN THE 32 TO 36 DEGREE RANGE. THIS WILL GIVE AREAS OF FROST. MNZ006-009-017-024-271200- /O.NEW.KFGF.FR.Y.0004.110527T0600Z-110527T1200Z/ LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BEMIDJI... PARK RAPIDS 254 PM CDT THU MAY 26 2011 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. * TEMPERATURES WILL FALL TO THE 32 TO 36 DEGREE RANGE BEFORE SUNRISE FRIDAY MORNING. * SENSITIVE PLANTS SHOULD BE COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DTR
1 follow-up statement
236 WWUS73 KFGF 270857 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 357 AM CDT FRI MAY 27 2011 ...FROST NO LONGER A THREAT... .INCREASING CLOUDS AND WIND HAVE MINIMIZED THE THREAT FOR FROST THIS MORNING. MNZ006-009-017-024-271000- /O.CAN.KFGF.FR.Y.0004.000000T0000Z-110527T1200Z/ LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BEMIDJI... PARK RAPIDS 357 AM CDT FRI MAY 27 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE FROST ADVISORY. CLOUDS AND WIND WILL KEEP TEMPERATURES WARM ENOUGH TO PREVENT ANY FROST FORMATION THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at May 26, 10:27 AM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, May 26, 10:27 AM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1027 AM CDT THU MAY 26 2011 .UPDATE... FCST IN FINE SHAPE TODAY. SFC HIGH OVER NORTHEAST MN WITH LIGHT SOUTHEAST WINDS OVER THE FCST AREA THIS MORNING. SCATTERED CIRRUS MOVING ACROSS THE AREA WITH THICKER CIRRUS PROGGED TO ARRIVE LATE THIS AFTN/EVE IN WRN FCST AREA. TEMPS APPEAR ON TRACK WITH NO CHANGES NEEDED. && .HYDROLOGY... MINOR FLOODING CONTINUES ALONG PORTIONS OF THE RED RIVER HOWEVER LEVELS ARE EXPECTED TO CONTINUE A SLOW FALL. && .PREV DISCUSSION... /ISSUED 236 AM CDT THU MAY 26 2011/ DISCUSSION...FORECAST CHALLENGE CONCERNS TEMPERATURES AND RAIN CHANCES THROUGH THE FORECAST PERIOD. MODELS GENERALLY IN REASONABLE AGREEMENT AND WILL USE BLEND FOR FORECAST. SURFACE HIGH TO SHIFT EAST TODAY SETTING UP RETURN FLOW AND MODEST WARM ADVECTION. COLUMN REMAINS DRY FOR PLENTY OF SOLAR AND AFTER COOL START TEMPERATURES SHOULD RECOVER CLOSE TO YESTERDAY VALUES. MIXING AND LATE NIGHT ADVANCING CLOUDS WILL HOLD TEMPERATURES UP TONIGHT. EXPECT COOLEST READING ACROSS THE EAST WHICH WILL STAY CLEAR MOST OF THE NIGHT. SHOULD BE ENOUGH MIXING ACROSS THE EAST TO PREVENT FROST BUT DAY SHIFT CAN FINALIZE. SURFACE BOUNDARY ASSOCIATED WITH SURFACE/UPPER LOW OVER CENTRAL DAKOTAS MAKES SLIGHT HEADWAY EASTWARD ON FRIDAY. PCPN ALONG AND AHEAD OF BOUNDARY WILL SPREAD ACROSS GOOD PORTION OF FA DURING THE DAY. INSTABILITY MARGINAL SO WILL JUST MAINTAIN ISOLD T MENTION. CLOUDS AND PCPN WILL HOLD TEMPERATURES DOWN. AS WAVE LIFTS NE FRIDAY NIGHT PCPN SHOULD END FROM SW TO NE DURING THE OVERNIGHT WITH RA LIKELY TO BE ONGOING ACROSS NE FA BY SAT AM. STACKED LOW OVER FA ON SATURDAY WILL MAKE POPS/TEMPERATURES TRICKY. MODELS ALSO SHOWING SLIGHT DIFFERENCES ON ASSOCIATED COLD FRONT WHICH BEGINS TO SLIDES FROM NW-SE LATE IN THE DAY. THIS BOUNDARY WILL LIKELY BE THE MAIN FOCUS FOR PCPN DURING THE AFTERNOON INTO THE EVENING. SUFFICIENT INSTABILITY AND AROUND 500 J/KG OF CAPE SO WILL GO WITH STRAIGHT T MENTION. BOUNDARY PUSHES THROUGH ALL BUT FAR SE FA BY SUNDAY AM AND COULD SEE SOME LINGERING SHRA ALONG BAROCLINIC RIBBON. OTHERWISE COULD SEE A BREAK IN PCPN GOOD PART OF THE DAY AS HIGH PRESSURE IN THE WAKE OF THE FROPA BUILDS IN. WILL BEGIN TO INCREASE POPS LATE SUNDAY NIGHT INTO MEMORIAL DAY AS NEXT BIG LOW BEGINS TO LIFT NE. IF TRENDS CONTINUE END OF HOLIDAY WEEKEND LOOKS TO BE A WASH. AVIATION... VFR...NO CIGS EXPECTED UNTIL LATE THURSDAY NIGHT FROM VALLEY WEST. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && RIDDLE/VOELKER
Hazardous weather outlook, May 26, 6:42 AM CDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 642 AM CDT THU MAY 26 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-271145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 642 AM CDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A FEW RIVER POINTS ALONG THE RED RIVER REMAIN IN MINOR FLOOD STAGE. SHOWERS ARE EXPECTED TO MOVE INTO THE DEVILS LAKE REGION LATE TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RIVER LEVELS WILL CONTINUE TO FALL DURING THE PERIOD. SHOWERS AND ISOLATED THUNDERSTORMS WILL PERIODICALLY AFFECT THE REGION THROUGH THE HOLIDAY WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Frost Advisories in Minnesota, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.